Alert archive / Washington / High Wind Warnings in 2006
High Wind Warning 9, NWS Seattle, WA
NWS Seattle, WA issued this high wind warning at Mar 6, 2006, 9:57 AM PST. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 6, 2006, 9:57 AM PST (17:57 UTC)
- Expired
- Mar 6, 2006, 1:00 PM PST
- In force
- 3 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KSEW 061757 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 957 AM PST MON MAR 6 2006 .STRONG WINDS IN THE ADMIRALTY INLET AREA WILL CONTINUE THROUGH 1 PM THIS AFTERNOON. WAZ510-062100- /O.NEW.KSEW.HW.W.0009.060306T1757Z-060306T2100Z/ ADMIRALTY INLET AREA- 957 AM PST MON MAR 6 2006 ...HIGH WIND WARNING IN EFFECT UNTIL 1 PM PST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 1 PM PST THIS AFTERNOON. STRONG WINDS OF SUSTAINED 40 MPH WITH GUSTS TO 60 MPH ARE OCCURRING. THESE WINDS CAN BE DAMAGING. HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...AND DAMAGE SOME STRUCTURES. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this high wind warning went out at Mar 6, 8:30 AM PST, 1 hour 27 minutes earlier.
Area forecast discussion, Mar 6, 8:30 AM PST, 1 hour 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
830 AM PST MON MAR 6 2006
.SYNOPSIS...A LOW PRESSURE SYSTEM OFFSHORE WILL MOVE NORTH ACROSS
VANCOUVER ISLAND LATE TODAY...GENERATING BREEZY CONDITIONS...SHOWERS
AND A FEW THUNDERSTORMS TODAY. SCATTERED SHOWERS WILL LINGER INTO
TUESDAY EVENING. A STRONG FRONTAL SYSTEM WILL AFFECT THE AREA LATE
TUESDAY NIGHT THROUGH WEDNESDAY. A COLD UPPER LEVEL TROUGH OVER THE
AREA WILL PRODUCE SOME RAIN AND SNOW SHOWERS INTO NEXT WEEKEND.
&&
.SHORT TERM...SEVERAL BANDS OF SHOWERS MOVING ASHORE AS FRONT
APPROACHES COAST. SOME LIGHTNING STRIKES ON THE COAST AND OFFSHORE.
EXPECT BREEZY TO WINDY CONDITIONS TODAY THROUGH TUESDAY AS FRONT AND
THEN TROUGH MOVE INLAND. UNSTABLE AIR MASS WILL KEEP SHOWERS AND
POSSIBLY A FEW THUNDERSTORMS IN FORECAST.
SYSTEM ON TUE NIGHT AND WED STILL LOOKING JUICY. PLANNING TO ISSUE A
HEAVY SNOW WATCH FOR THE CASCADES THIS AFTERNOON...FOR MAIN SNOWFALL
WED NIGHT IN MOIST WESTERLY FLOW. AT THIS POINT LOWS WED NIGHT
FORECAST TO BE IN THE 30S...SO LOWLAND SNOW SHOWERS POSSIBLE. BURKE
.LONG TERM...PREVIOUS DISCUSSION...THE EXTENDED TIME FRAME WILL BE
RATHER UNEVENTFUL AS FAR AS STRONG SYSTEMS ARE CONCERNED. WILL HAVE
A COLD UPPER TROF OVER THE REGION THROUGH THE PERIOD WITH SHOWER
ACTIVITY POSSIBLE...BUT HARD TO PIN DOWN. FREEZING LEVELS WILL
GENERALLY BE VERY LOW SO THERE IS A THREAT OF LOWLAND SNOW
SHOWERS...WHEREVER THE SHOWERS DO OCCUR. THE BEST CHANCE OF SHOWERS
WILL BE THU INTO FRI AS UPPER LOW DROPS SOUTH ACROSS THE AREA. BY
SAT MORNING THIS UPPER LOW IS SOUTH OF THE REGION WITH A NORTHERLY
GRADIENT SETTING UP. THEREFORE WOULD EXPECT SAT THROUGH SUNDAY TO BE
MAINLY DRY...HOWEVER 4-8 DEGREES BELOW NORMAL TEMPERATURE WISE. MAY
BE A GOOD WEEKEND FOR SKIING...WITH FRESH SNOW...COLD TEMPS AND
PARTLY SUNNY SKIES...IF YOUR INTO THAT SORT OF THING. CERNIGLIA
&&
.AVIATION...LCL MVFR CEILINGS IN SHOWERS THROUGH TONIGHT WITH A
CHANCE OF THUNDERSTORMS...SEVERAL STRIKES ON THE COAST THIS MORNING
AND THE UNSTABLE AIR WILL WORK IN OVER ALL OF WRN WA THIS MORNING.
KSEA WIND 22015G25KT TODAY.
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
.GALE WARNING COAST...ENTRANCES TO STRAIT...NORTHERN INLAND
WATERS.
.SMALL CRAFT ADVISORY CENTRAL STRAIT...ADMIRALTY INLET...PUGET
SOUND AND HOOD CANAL.
.SMALL CRAFT ADVISORY GRAYS HARBOR BAR FOR ROUGH BAR.In the hours before
Special weather statement, Mar 6, 5:08 AM PST, 4 hours 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SEATTLE WA 508 AM PST MON MAR 6 2006 WAZ001-503>519-071400- SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-SOUTHWEST INTERIOR- EAST PUGET SOUND LOWLANDS-WESTERN SKAGIT COUNTY-EVERETT AND VICINITY- SEATTLE/BREMERTON AREA-TACOMA AREA-ADMIRALTY INLET AREA- HOOD CANAL AREA-LOWER CHEHALIS VALLEY AREA-OLYMPICS- EASTERN STRAIT OF JUAN DE FUCA-WESTERN STRAIT OF JUAN DE FUCA- NORTH COAST-CENTRAL COAST-WEST SLOPES NORTHERN CASCADES AND PASSES- WEST SLOPES CENTRAL CASCADES AND PASSES- 508 AM PST MON MAR 6 2006 ...ACTIVE WEATHER PATTERN THIS WEEK FOR WESTERN WASHINGTON... A FRONTAL SYSTEM MOVING ACROSS WESTERN WASHINGTON TODAY WILL BRING WITH IT OCCASIONAL SHOWERS AND A CHANCE FOR THUNDERSTORMS THROUGH THE AFTERNOON. ALSO...GUSTY SOUTHERLY WINDS WILL PICK UP BY THE AFTERNOON MAKING IT FEEL COOLER THAN THE THERMOMETER WOULD SUGGEST. SCATTERED SHOWERS AND A COOL SOUTHERLY BREEZE WILL CONTINUE THROUGH TUESDAY. A STRONG FRONTAL SYSTEM IS EXPECTED TO APPROACH THE PACIFIC NORTHWEST LATE TUESDAY NIGHT. THE WARM FRONT WILL CROSS WESTERN WASHINGTON WEDNESDAY MORNING WITH RAIN EXPECTED THROUGH THE DAY. THE PRECIPITATION WILL BE HEAVY AT TIMES...ESPECIALLY ALONG THE COAST AND SOUTHWEST FLANKS OF THE OLYMPICS. BREEZY CONDITIONS WILL DEVELOP ALONG THE COAST AND NORTHWEST INTERIOR EARLY WEDNESDAY. THEN...A STRONG COLD FRONT WILL DRIVE ACROSS WESTERN WASHINGTON WEDNESDAY EVENING. THIS WILL BRING AN END TO THE STEADY RAIN...HOWEVER GUSTY WEST TO SOUTHWEST WINDS WILL DEVELOP AND CONTINUE WELL INTO THE NIGHT ALONG WITH SCATTERED SHOWERS. BY THURSDAY MORNING...IT IS POSSIBLE THAT THE AIR MASS OVER THE AREA WILL COOL ENOUGH FOR SNOW TO FALL ACROSS SCATTERED AREAS OF THE LOWLANDS OF WESTERN WASHINGTON LATE WEDNESDAY NIGHT INTO THURSDAY MORNING. AS THIS FRONTAL SYSTEM PASSES ACROSS WASHINGTON...A PERIOD OF HEAVY PRECIPITATION IS EXPECTED OVER THE CASCADE MOUNTAINS AS WELL. THE SNOW LEVEL IS EXPECTED TO BEGIN NEAR 2000 FEET WEDNESDAY MORNING...RISE TO AROUND 3500 FEET THAT AFTERNOON THEN QUICKLY FALL TO 1000 FEET LATE WEDNESDAY EVENING. PERIODS OF MODERATE TO HEAVY SNOW ARE POSSIBLE WEDNESDAY THROUGH THURSDAY MORNING...INCLUDING OVER THE PASSES. COOL AND SOMEWHAT UNSETTLED WEATHER WILL CONTINUE INTO THE WEEKEND AS A COLD UPPER LEVEL WEATHER SYSTEM SETTLES IN OVER THE REGION. CERNIGLIA
Local storm report, Mar 6, 8:52 AM PST, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
852 AM PST MON MAR 06 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 AM HIGH SUST WINDS 1 N PORT TOWNSEND 48.11N 122.77W
03/06/2006 M36 MPH JEFFERSON WA TRAINED SPOTTER
GUST 47
&&
MMLocal storm report, Mar 6, 9:52 AM PST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
952 AM PST MON MAR 06 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0951 AM NON-TSTM WND GST 1 N PORT TOWNSEND 48.11N 122.77W
03/06/2006 M55 MPH JEFFERSON WA TRAINED SPOTTER
SUSTAINED SOUTHEAST WINDS OF 43 MPH.
&&
GRUBThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 6, 1:45 PM PST | Winter Storm Watch | SEW | 24 hr |
Nearby
High Wind Warnings in Washington, 2006Every high wind warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.